Alert archive / Illinois / River Flood Warnings in 2024
River Flood Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 6, 2024, 7:28 AM CDT for Madison County, Illinois; Saint Charles County, Missouri. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- May 6, 2024, 7:28 AM CDT (12:28 UTC)
- Expired
- May 8, 2024, 3:00 AM CDT
- In force
- 44 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
386
WGUS43 KLSX 061228
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
728 AM CDT Mon May 6 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...Illinois...
Mississippi River at Mel Price LD.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC119-MOC183-080030-
/O.NEW.KLSX.FL.W.0055.240506T1228Z-240508T0800Z/
/ALNI2.1.ER.240506T1030Z.240506T1800Z.240507T0200Z.NO/
728 AM CDT Mon May 6 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY WEDNESDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Mel Price LD.
* WHEN...From this morning to early Wednesday morning.
* IMPACTS...At 21.0 feet, Flood Stage. Minor flooding begins to
occur at this level.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Monday the stage was 21.0 feet.
- Forecast...The river is expected to rise to a crest of 21.1
feet this afternoon. It will then fall below flood stage late
this evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Mississippi River
Mel Price LD 21.0 21.0 20.6 19.8 18.9 18.0 17.4
&&
LAT...LON 3888 9015 3887 9009 3883 9004 3881 9017
3884 9018
$$
MRB4 follow-up statements
443
WGUS83 KLSX 061559
FLSLSX
Flood Statement
National Weather Service St Louis MO
1059 AM CDT Mon May 6 2024
...The Flood Warning is extended for the following rivers in
Missouri...Illinois...
Mississippi River at Mel Price LD.
Mississippi River at Chester.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC119-MOC183-080400-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-240508T1800Z/
/ALNI2.1.ER.240506T1030Z.240506T1800Z.240507T1200Z.NO/
1059 AM CDT Mon May 6 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Mel Price LD.
* WHEN...Until early Wednesday afternoon.
* IMPACTS...At 21.0 feet, Flood Stage. Minor flooding begins to
occur at this level.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Monday the stage was 21.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Monday was 21.1 feet.
- Forecast...The river is cresting now at 21.1 feet. It will
fall below flood stage tomorrow morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Mississippi River
Mel Price LD 21.0 21.1 21.0 20.3 19.7 19.5 19.6
&&
LAT...LON 3888 9015 3887 9009 3883 9004 3881 9017
3884 9018
$$
ILC077-157-MOC157-186-080400-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-240512T0300Z/
/CHSI2.1.ER.240501T0507Z.240503T2030Z.240510T2100Z.NO/
1059 AM CDT Mon May 6 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Chester.
* WHEN...Until late Saturday evening.
* IMPACTS...At 28.0 feet, Unleveed islands near Chester and the
prison farm floods.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Monday the stage was 29.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Monday was 29.8 feet.
- Forecast...The river is expected to fall below flood stage
Friday afternoon and continue falling to 26.6 feet Sunday
morning.
- Flood stage is 27.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Mississippi River
Chester 27.0 29.5 29.1 28.8 28.1 27.2 26.7
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$
Byrd547
WGUS83 KLSX 070259
FLSLSX
Flood Statement
National Weather Service St Louis MO
959 PM CDT Mon May 6 2024
...The Flood Warning is extended for the following rivers in
Missouri...Illinois...
Mississippi River at Chester.
...The Flood Warning continues for the following rivers in
Missouri...Illinois...
Mississippi River at Mel Price LD.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC077-157-MOC157-186-081500-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-000000T0000Z/
/CHSI2.1.ER.240501T0507Z.240503T2030Z.000000T0000Z.NO/
959 PM CDT Mon May 6 2024
...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Chester.
* WHEN...Until further notice.
* IMPACTS...At 28.0 feet, Unleveed islands near Chester and the
prison farm floods.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Monday the stage was 29.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM CDT Monday was 29.7 feet.
- Forecast...The river is expected to rise to a crest of 29.6
feet just after midnight tonight.
- Flood stage is 27.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Mississippi River
Chester 27.0 29.4 29.0 28.1 27.4 27.5 27.9
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$
ILC119-MOC183-081500-
/O.CON.KLSX.FL.W.0055.000000T0000Z-240508T1800Z/
/ALNI2.1.ER.240506T1030Z.240507T0230Z.240507T1200Z.NO/
959 PM CDT Mon May 6 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Mel Price LD.
* WHEN...Until early Wednesday afternoon.
* IMPACTS...At 21.0 feet, Flood Stage. Minor flooding begins to
occur at this level.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Monday the stage was 21.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM CDT Monday was 21.1 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 20.6 feet Sunday
evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Mississippi River
Mel Price LD 21.0 21.1 20.4 19.9 20.2 20.6 20.7
&&
LAT...LON 3888 9015 3887 9009 3883 9004 3881 9017
3884 9018
$$
Maples953
WGUS83 KLSX 071700
FLSLSX
Flood Statement
National Weather Service St Louis MO
1200 PM CDT Tue May 7 2024
...The Flood Warning is extended for the following rivers in
Illinois...Missouri...
Mississippi River at Mel Price LD.
...The Flood Warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Chester.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC119-MOC183-090000-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-240509T0000Z/
/ALNI2.1.ER.240506T1030Z.240507T0230Z.240507T1800Z.NO/
1200 PM CDT Tue May 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Mel Price LD.
* WHEN...Until tomorrow evening.
* ADDITIONAL DETAILS...
- At 11:30 AM CDT Tuesday the stage was 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM CDT Tuesday was 21.1 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 20.0 feet Monday
morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Mississippi River
Mel Price LD 21.0 21.0 20.7 20.6 20.6 20.5 20.4
&&
LAT...LON 3888 9015 3887 9009 3883 9004 3881 9017
3884 9018
$$
ILC077-157-MOC157-186-090500-
/O.CON.KLSX.FL.W.0044.000000T0000Z-000000T0000Z/
/CHSI2.1.ER.240501T0507Z.240503T2030Z.000000T0000Z.NO/
1200 PM CDT Tue May 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Chester.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 11:30 AM CDT Tuesday the stage was 29.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM CDT Tuesday was 29.7 feet.
- Forecast...The river is expected to rise to a crest of 29.4
feet this afternoon.
- Flood stage is 27.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Mississippi River
Chester 27.0 29.1 29.1 28.7 28.4 28.3 28.0
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$
Fuchs200
WGUS83 KLSX 080231
FLSLSX
Flood Statement
National Weather Service St Louis MO
931 PM CDT Tue May 7 2024
...The Flood Warning continues for the following rivers in
Missouri...Illinois...
Mississippi River at Chester.
...The Flood Warning is cancelled for the following rivers in
Missouri...Illinois...
Mississippi River at Mel Price LD.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC119-MOC183-080345-
/O.CAN.KLSX.FL.W.0055.000000T0000Z-240508T0231Z/
/ALNI2.1.ER.240506T1030Z.240507T0230Z.240508T0000Z.NO/
931 PM CDT Tue May 7 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River at Mel Price LD.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Tuesday the stage was 21.0 feet.
- Forecast...The river is expected to fall and remain just
below flood stage through early Sunday.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Mississippi River
Mel Price LD 21.0 21.0 20.9 20.7 20.8 20.9 20.4
&&
LAT...LON 3888 9015 3887 9009 3883 9004 3881 9017
3884 9018
$$
ILC077-157-MOC157-186-091445-
/O.CON.KLSX.FL.W.0044.000000T0000Z-000000T0000Z/
/CHSI2.1.ER.240501T0507Z.240503T2030Z.000000T0000Z.NO/
931 PM CDT Tue May 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River at Chester.
* WHEN...Until further notice.
* IMPACTS...At 28.0 feet, Unleveed islands near Chester and the
prison farm floods.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Tuesday the stage was 29.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CDT Tuesday was 29.7 feet.
- Forecast...The river will rise to 29.5 feet just after
midnight tonight. It will then fall early Saturday morning.
It will rise to 28.9 feet early Monday morning. It will then
fall again but remain above flood stage.
- Flood stage is 27.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Mississippi River
Chester 27.0 29.4 28.9 28.8 28.8 28.9 28.8
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$
BrittWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 6, 5:39 AM CDT, 1 hour 49 minutes earlier. Its key messages:
- Scattered strong to severe thunderstorms are expected late tonight into early Tuesday morning. Damaging wind gusts and tornadoes are the main threats.
- Strong to severe thunderstorms are possible both Tuesday and Wednesday for portions of the area. The placement and strength of storms each of these days depends on what occurs the day prior, though the greatest chance for severe weather is on Wednesday.
Area forecast discussion, May 6, 5:39 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 539 AM CDT Mon May 6 2024 .KEY MESSAGES... - Scattered strong to severe thunderstorms are expected late tonight into early Tuesday morning. Damaging wind gusts and tornadoes are the main threats. - Strong to severe thunderstorms are possible both Tuesday and Wednesday for portions of the area. The placement and strength of storms each of these days depends on what occurs the day prior, though the greatest chance for severe weather is on Wednesday. && .SHORT TERM... (Through Tuesday Night) Issued at 255 AM CDT Mon May 6 2024 Current water vapor imagery shows a shortwave moving across the Mid- South toward the Ohio Valley. This shortwave is driving the scattered light showers across the area currently. As this shortwave gradually moves eastward through today, rain chances will decrease from west to east this morning into the early afternoon, and remain generally along and south of the I-70 corridor. Through today, a trough will deepen across the western CONUS as a warm front lifts northward through the CWA, causing cloud cover to linger and offset the warmer air advecting into the CWA. Thusly, afternoon temperatures have been dialed down by a couple of degrees from the previous forecast, but today will still be about 10 degrees warmer than yesterday. With warm, moist air moving into the CWA via deep south- southwesterly flow, the airmass over the CWA and points west will grow increasingly unstable ahead of a squall line that will develop across the Central Plains this afternoon associated with a cold front and a shortwave rounding the base of the trough. As this squall line enters western portions of the CWA around 2am, approximately 1,000 J/kg of MUCAPE will be available over the area. This, and at least 50 kts of 0-6 km bulk shear, will maintain the squall line as it passes through the CWA. 30-40 kts of 0-3 km bulk shear with vectors oriented from the southwest to the northeast will allow for line segments that are oriented orthogonal to the shear vector to produce mesovortices that will pair with bowing segments to produce scattered damaging wind gusts, as well as a tornado threat. This line will gradually weaken as it moves eastward across the CWA, but to what extent remains uncertain. Regardless, it may be a busy night for strong to severe thunderstorms, with the line not expected to exit the CWA until about 8am Tuesday. The strength and timing of this squall line complicates the forecast for an additional round of strong to severe thunderstorms during the day on Tuesday. Hi-res guidance shows a variety of solutions that fall into roughly two possible outcomes. One is where the early morning squall line completely scrubs the atmosphere over the CWA of instability, leading to calm remainder of the day. The other is that the squall line leaves an outflow boundary somewhere over the CWA that allows for the atmosphere ahead of the boundary and an advancing cold front to destabilize with 3,000+ J/kg of SBCAPE among 50-60 kts of 0-6 km bulk shear. Given the shear vector's orientation to the front and/or outflow boundary, discrete strong to severe storms growing quickly upscale into clusters and line segments would be expected in the warm sector and would be capable of all hazards. If this scenario is realized, it would most likely happen over southeastern portions of the CWA. Elmore && .LONG TERM... (Wednesday through Sunday) Issued at 255 AM CDT Mon May 6 2024 Through the day Wednesday, guidance consensus is that the upper- level trough over the western CONUS will expand eastward as it reloads with another shortwave over the Central Plains. This shortwave will move eastward through the day into the Middle Mississippi Valley - its corresponding surface low following a similar trajectory. In response, a warm front will lift northward through the Middle Mississippi Valley during the day. South of the warm front and ahead of the low's cold front within the warm sector, ensemble-based probabilities of greater than 1,000 J/kg of SBCAPE are at least 80%, with deterministic guidance showing 3,000+ J/kg. Guidance consensus is that at least 50 kts of 0-6 km bulk shear will coincide with this instability, creating an environment conducive for severe thunderstorms capable of all hazards, including very large hail (up to baseballs) and strong tornadoes. There still remains differences in the northward progress of the warm front among deterministic guidance and ensemble clusters, leading to uncertainty in how much of the CWA will be in the warm sector. This will likely not be exactly clear until sometime on Tuesday. If the CWA is not able to sample much of the warm sector, the severe threat will be limited and/or remain south of the area. Behind the cold front on Thursday, ensemble clusters show the upper- level trough expanding further and shearing apart, with a cutoff forming over the western CONUS and the main trough moving eastward, placing the Middle Mississippi Valley beneath deep northwesterly flow. This flow will advect cooler air into the CWA, with ensembles clustering around temperatures at or below climatological normals to end the week and through the weekend. As for rain chances, guidance shows shortwaves digging southward along the backside of the trough through the Midwest during the weekend. This will lead to rain chances for portions of the region, but exactly when and for how long is uncertain at this lead time. Elmore && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 535 AM CDT Mon May 6 2024 A weather system is slowly departing the area, with light rain currently plaguing several of the local terminals. This rain will move eastward away from the terminals through the morning hours. However, impacts will continue via low stratus that is expected to lift and breakup late this morning and early this afternoon. The next round of impacts comes tonight as a squall line moves across the region. This squall line will be capable of reducing visibilities to IFR flight conditions, as well as gusty winds. Visibilities were kept on the higher end of possibilities until confidence increases on where the most impactful portion of the line with track. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 6, 3:36 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 336 AM CDT Mon May 6 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-070845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 336 AM CDT Mon May 6 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms are expected late tonight. Damaging wind gusts and tornadoes are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday through Thursday, and again on Saturday. There is a chance of strong to severe storms on Tuesday and particularly on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage to NWS St. Louis. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:48 AM CDT | River Flood Warning | LSX | Reynolds | 3 days |
Nearby
River Flood Warnings in Illinois, 2024River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.